Journal of Applied Probability
- J. Appl. Probab.
- Volume 48A (2011), 327-339.
Decay rates for some quasi-birth-and-death processes with phase-dependent transition rates
Recently, there has been considerable interest in the calculation of decay rates for models that can be viewed as quasi-birth-and-death (QBD) processes with infinitely many phases. In this paper we make a contribution to this endeavour by considering some classes of models in which the transition function is not homogeneous in the phase direction. We characterize the range of decay rates that are compatible with the dynamics of the process away from the boundary. In many cases, these rates can be attained by changing the transition structure of the QBD process at level 0. Our approach, which relies on the use of orthogonal polynomials, is an extension of that in Motyer and Taylor (2006) for the case where the generator has homogeneous blocks.
J. Appl. Probab., Volume 48A (2011), 327-339.
First available in Project Euclid: 18 October 2011
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Primary: 60K25: Queueing theory [See also 68M20, 90B22]
Motyer, Allan J.; Taylor, Peter G. Decay rates for some quasi-birth-and-death processes with phase-dependent transition rates. J. Appl. Probab. 48A (2011), 327--339. doi:10.1239/jap/1318940475. https://projecteuclid.org/euclid.jap/1318940475